MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH ROD, STR, TI, 450MM (HX END); ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH ROD, STR, TI, 450MM (HX END); ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179963450
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Pc: surgical intervention in the form of revision surgery.(b)(4)-unknown.A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the primary surgery was performed on unknown date to fix thoracic spine (position was unknown) to s2 with expedium 6.35 system via posterior spine fusion, however, both rod ends were not connected.On (b)(6) 2018, the reinforcement surgery was planned to revise the rod where implanted to superior head side, and the connect with new rod to reinforce the connection.At that time, the sales rep heard the system name which had been implanted was just ¿expedium¿ from the doctor, so he thus, the sales force prepared all kinds implants of connector i.E.Side-side, end-end, universal, lateral, transverse (p/n and lot number were unknown), new rods (p/n and lot number were unknown), and di screw (9mm and 10mm, p/n and lot number were unknown) of expedium 5.5 system.Then, on (b)(6) 2018, the reinforcement surgery was performed.During the surgery, the surgeon recognized that the inferior tail side screw was loosened when removed the set screw and rod, so that the surgeon tried to remove the screw underneath by using insitu rod bender.However, the rod bender was not fit the rod, and then, it was just noticed the surgeon recognized the all implants were expedium 6.35 system which is not compatible to prepared expedium 5.5 system.Thus, the surgery was aborted, and the surgeon closed operation field in consideration of the patient¿s physical strength.No further information was provided by the hospital.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
ROD, STR, TI, 450MM (HX END)
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8156490
Report Number1526439-2018-51135
Device Sequence Number1732094
Product Code NKB
UDI-Device Identifier10705034091679
UDI-Public(01)10705034091679
Combination Product (Y/N)N
PMA/510(K) Number
K062174
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179963450
Device Catalogue Number179963450
Device Lot NumberBDH75TR
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/18/2018
Supplement Date Received by Manufacturer12/13/2018
Initial Report FDA Received Date12/12/2018
Supplement Report FDA Received Date12/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;